Jump to content

kylenea

Member Since 31 May 2013
Offline Last Active Nov 17 2014 09:40 PM

Posts I've Made

In Topic: wellbutrin and cystic acne

10 November 2014 - 07:36 PM

I know this is super old but I've recently solidified my theory that Wellbutrin (XL OR SR) causes acne in some individuals! I went on a low dosage of Wellbutrin 4 years ago and have been consistently on the same dosage since. I started developed cystic acne on my chin (typically during my menstrual cycle) during that time period. Until now I was unable to accredit it to Wellbutrin specifically because I was 22 when the hormonal cysts commenced and thus I wouldn't be surprised that a hormonal shift would occur during that age period.

With that said, I began using AHAs/BHAs over the summer and have eliminated my occasional hormonal cysts. (They are huge and under the skin! About the size of a dime! The rest of my skin is clear.) My skin has been essentially perfect (minus red marks and skin barrier damage) until approximately 3 weeks ago when my doctor upped my Wellbutrin for the first time in 4 years. Within 2 weeks, I had 2 large cysts pop-up on my chin. (I upped the dosage from a low 150 MG to 225 MG.) I thought this was unusual as I typically only have one but began the healing process. Around 3 evenings ago, I had 2 more massive inflamed areas erupt from under my skin and I noticed four cysts appear on my neck/jaw area. I have never had any pimples anywhere besides my face. I have never had more than 2 cysts at once and as aforementioned, I'd never had any prior to taking Wellbutrin.

I changed nothing else in my routine and am absolutely positive it's the Wellbutrin. I performed some mild google research and discovered threads of people correlating Wellbutrin with acne.

With that said, I lowered back to my original dosage today and am hoping I can speed up my skin's natural cycle with BHA's until these surface. I will update this post to confirm that my skin returns to its "normal" state in the next several weeks.

Anyone else had this negative experience with Wellbutrin?

PS: I've spoken to my psychiatrist about this and he agreed that it's possible. Unfortunately he's not a scientist and therefore cannot suggest to me the reason (mechanism of action) that the Wellbutrin would affect otherwise healthily functioning skin in this way. If anyone is a chemist or such I would be really fascinated to hear how this happens.

Thank you!

In Topic: Help Me Fix My Scars (Pictures)

06 October 2014 - 08:26 PM

Hello! 

Google IPL Photo facial!

I'm not sure where you are from or your budget but I've been researching IPL and it seems like a good option. It's generally used for broken capillaries, hyper-pigmentation and mild sun damage! (It is not a laser.) Like you I don't really have problem skin but more so OCD. I have several broken capillaries from BHA/AHA damage and several red marks that won't fade. 

I will not be getting an IPL "Photo facial" until Christmas because they're quite expensive for 1 session at most clinics that offer them. I will make a post regarding the outcome. 

And I agree with other commenters that you shouldn't do anything like dermarolling or lasering.

Good luck!


In Topic: Travelling To China & Reduced Acne/eczema

01 June 2014 - 05:05 AM

That's interesting. I've been traveling to China (Shanghai) for five or so years, and I find that the hard water often breaks me out. 

 

I'd probably assume it's the native diet you adhere to when traveling. Or perhaps more sun exposure? I'm very pale but find that with increased facial sun exposure, my skin texture becomes smoother and clearer.


In Topic: I Dont Want To Live In This World Anymore

25 April 2014 - 06:19 PM

Hi!

 

Keep your chin up!

 

You're only 22 and perhaps you will grow out of your acne. Also, it sounds like you may have body dysmorphia. Have you been to a therapist? Are you located in the US? Are you in university?

 

What about hobbies? Do you have any hobbies? I've suffered from body dysmorphia for many years but have finally begun to heal in the past three years. (I'm now 25 years old.) I've found that having a hobby such as drawing, journal keeping, photography, and/or (even) watching reality television helps to distract me from any negative ideas.

 

Remember, perception is reality! If you feel good, everyone else will respond positively to you. I'm sure you look fine!

 

 

Hope you feel better and good luck!


In Topic: Foundtation For Dry Skin

25 April 2014 - 06:03 PM

Hi Amanda--

 

I have dry skin but when I commenced Retin-A for anti-aging last summer I was "devastated" by my inability to wear my regular foundation! I've yet to find my perfect foundation but I've been exploring BB creams and tinted moisturizers.

 

How sensitive is your skin? Let me know and I'll get back to you with recommendations. I have INCREDIBLY sensitive skin that seems to be semi-permanently sensitized by the Retin-A (I have since discontinued usage), so the majority of tinted moisturizers and BB creams cause breakouts. With that said, if your skin isn't quite as sensitive (or you let me know more about your skin) I would be happy to tell you my favorites thus far, and what has and has not worked for me. 

 

 

 



BTW: My favorite all-time combination for (my) dry skin and sheer coverage is Peter Thomas Roth Max Sheer SPF 30 with Chantecaille Just Skin tinted moisturizer layered over it. It's what I'm wearing in my profile photo. It's an incredibly hydrating (albeit pricy) duo, and provided me with dewy, doll-like skin. I looked like a red carpet celebrity!

 

Unfortunately, it breaks me out after several days and thus I am unable to wear it. As I mentioned, if you aren't as sensitive, perhaps you could give them a try.